It’s possible to take too much Vicodin or use it in a way that leads to an overdose. This can happen accidentally or intentionally and can lead to cardiac arrest or death. The hydrocodone component of the medication is an opioid analgesic and can cause labored breathing and extreme drowsiness. Vicodin also contains acetaminophen, a non-narcotic analgesic which causes liver failure in high doses. The symptoms of a Vicodin overdose can vary among patients and depend on several factors. These can include how much was taken, how the body responds to the drug and whether it was taken in combination with other substances such as alcohol, other prescription drugs, other narcotic painkillers or illicit drugs. As with other opiates, regular use, even over a relatively short-term period, can lead to tolerance. Once this develops, the prescribed dosage is no longer effective at treating pain. Increasing a dose or escalating use of Vicodin can lead not only to overdose but to dependence as well.

Signs and Treatment Options for Vicodin Overdose

Overdose symptoms can be attributed to both the hydrocodone and acetaminophen components of Vicodin. Too much hydrocodone can cause a slowed heart rate, low blood pressure, difficult breathing, cold and clammy skin, extreme drowsiness which can progress to coma, cardiac arrest and death. Taking too much acetaminophen can cause dark urine, yellowing of the skin and whites of the eyes, low blood sugar, bleeding, nausea, confusion, vomiting, diarrhea, liver failure, sweating, loss of appetite, irritability and death. Immediate medical attention should be sought if you suspect a Vicodin overdose. If the overdose is recent, doctors may induce vomiting, pump the stomach or use activated charcoal so the body doesn’t absorb the drug. An acetaminophen overdose can be treated with medication that helps prevent liver damage. An antidote may be given to counteract the effects of a hydrocodone overdose.

The Waismann Method: Treating Vicodin Addiction Quickly and Safely

The use of Vicodin can not only cause overdose but may also lead to physical and psychological dependence. The Waismann Method of rapid detox has treated Vicodin addiction safely and with compassion for more almost two decades. We know most of our patients didn’t intend to become addicted and we strive to provide care that builds you up physically, mentally and emotionally. Our medical procedure is performed in an accredited hospital , while all patients have a private room. We use intravenous medications, to cleanse the Vicodin from patients’ opiate receptors while they are under sedation. All our anesthesia procedure are administered by our multi- board-certified anesthesiologists. The withdrawal phase is accelerated and occurs while the patients sleeps. They awake opiate-free without awareness of withdrawal syndrome that occurred.  After a few days in the hospital , patients are taken to our exclusive recovery facility Domus Retreat, for continued professional care. Guests are offered individually prepared meals, biofeedback therapy, massage therapy, and individual counseling in a serene and safe atmosphere.

To learn more about our rapid detox and Domus Retreat recovery program, please call to speak with an intake advisor.

We are here to help.

We are here to help. To receive assistance or information about the Waismann Method advance rapid detox treatment for opiate dependence, please complete the form below. We will respond to you via email or telephone.
  • This field is for validation purposes and should be left unchanged.

Notice to sender: Email by its nature may not be a secure and private communication since it is sent over the Internet. We cannot guarantee your email to us or our response to you will be secure. If you think you may have a medical emergency, call your doctor or 911 immediately. Thank you in advance for your cooperation.